Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 468, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 27, 2021, 5:21 PM EDT for Fairfax County, Prince William County, Virginia; Charles County, Prince George's County, Maryland. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2021, 5:21 PM EDT (21:21 UTC)
- Expired
- Aug 27, 2021, 6:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles County, MD, Prince George's County, MD, Fairfax County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 51 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:26 PM EDT | TSTM WND DMG | 2 Ese Occoquan, VA | TREE DOWN ON ROUTE 4301 NEAR CARDIFF STREET. |
| Aug 27, 5:33 PM EDT | TSTM WND DMG | 2 Ese Occoquan, VA | TREES BLEW DOWN NEAR THE INTERSECTION OF ANITA DRIVE AND CARDIFF STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387
WUUS51 KLWX 272121
SVRLWX
MDC017-033-VAC059-153-272200-
/O.NEW.KLWX.SV.W.0468.210827T2121Z-210827T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
521 PM EDT Fri Aug 27 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Southwestern Prince Georges County in central Maryland...
Northwestern Charles County in southern Maryland...
Southeastern Fairfax County in northern Virginia...
Southeastern Prince William County in northern Virginia...
* Until 600 PM EDT.
* At 520 PM EDT, a severe thunderstorm was located over Woodbridge,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Waldorf, Dale City, Clinton, Springfield, Fort Washington, Fort
Hunt, Groveton, La Plata, Fort Belvoir, Woodbridge, National
Harbor, Andrews Air Force Base, Lake Ridge, Montclair, Camp
Springs, Lorton, Franconia, Oxon Hill, Hybla Valley and Newington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3851 7686 3856 7723 3861 7717 3862 7722
3858 7725 3857 7724 3856 7724 3857 7732
3872 7733 3883 7677
TIME...MOT...LOC 2120Z 273DEG 17KT 3865 7728
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFR2 follow-up statements
785
WWUS51 KLWX 272135
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
535 PM EDT Fri Aug 27 2021
VAC059-272144-
/O.CAN.KLWX.SV.W.0468.000000T0000Z-210827T2200Z/
Fairfax VA-
535 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAIRFAX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3851 7686 3856 7723 3861 7717 3862 7721
3858 7725 3856 7724 3857 7730 3867 7725
3865 7720 3864 7722 3863 7720 3863 7713
3869 7720 3869 7717 3870 7717 3867 7713
3871 7713 3872 7704 3875 7705 3883 7677
TIME...MOT...LOC 2134Z 271DEG 14KT 3865 7721
$$
MDC017-033-VAC153-272200-
/O.CON.KLWX.SV.W.0468.000000T0000Z-210827T2200Z/
Prince Georges MD-Charles MD-Prince William VA-
535 PM EDT Fri Aug 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN PRINCE GEORGES...NORTHWESTERN CHARLES AND EAST
CENTRAL PRINCE WILLIAM COUNTIES...
At 534 PM EDT, a severe thunderstorm was located over Woodbridge,
moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Waldorf, Clinton, Fort Washington, Fort Hunt, La Plata, Fort Belvoir,
Woodbridge, Andrews Air Force Base, Camp Springs, Oxon Hill,
Rosaryville, Friendly, Marlton, Saint Charles, Cherry Hill, Mount
Vernon, Accokeek, Bryans Road, Brandywine and Mason Neck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3851 7686 3856 7723 3861 7717 3862 7721
3858 7725 3856 7724 3857 7730 3867 7725
3865 7720 3864 7722 3863 7720 3863 7713
3869 7720 3869 7717 3870 7717 3867 7713
3871 7713 3872 7704 3875 7705 3883 7677
TIME...MOT...LOC 2134Z 271DEG 14KT 3865 7721
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFR253
WWUS51 KLWX 272154
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
554 PM EDT Fri Aug 27 2021
MDC017-033-VAC153-272204-
/O.EXP.KLWX.SV.W.0468.000000T0000Z-210827T2200Z/
Prince Georges MD-Charles MD-Prince William VA-
554 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PRINCE GEORGES...
NORTHWESTERN CHARLES AND EAST CENTRAL PRINCE WILLIAM COUNTIES WILL
EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3851 7686 3856 7723 3861 7717 3862 7721
3858 7725 3856 7724 3857 7730 3867 7725
3865 7720 3864 7722 3863 7720 3863 7713
3869 7720 3869 7717 3870 7717 3867 7713
3871 7713 3872 7704 3875 7705 3883 7677
TIME...MOT...LOC 2154Z 273DEG 17KT 3865 7709
$$
LFRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:55 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 27, 2:55 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
255 PM EDT Fri Aug 27 2021
.SYNOPSIS...
A weak cold front will move into the area tonight into
Saturday. The boundary will stall over our area through early
next week. Another boundary may impact our region midway through
next week. A tropical influence of moisture from a tropical
system moving into the Gulf of Mexico this week could enhance
showers and thunderstorms during the middle to later part of
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A shortwave will move east along the Mason-Dixon and bring a
threat of heavy showers and strong to severe thunderstorms to
the northern half of our region. At the same time, a pressure
trough will be over our area. A light flow that means more
boundaries from terrain circulation and the Bay/Potomac breezes
are expected as well.
Showers and a couple of thunderstorms, producing heavy rainfall,
are occurring and will continue to develop across the northern
half of our region the remainder of this afternoon into mid-
evening. The strongest thunderstorms have not only produced
small hail and occasional lightning but rainfall rates of 2 to 3
inches per hour. Additional showers and thunderstorms will
produce similar threats during the next 4 to 6 hours from
central Maryland and eastern West Virginia to northeast Maryland
and into southern Maryland. Places that do encounter one of
these heavier downpours will experience temperatures dropping 7
to 10 degrees in 1 hour. This would add some relief. However,
areas that remain dry with some sunshine can expect temperatures
in the lower to middle 90s with high indice values near 100.
Strong to extreme instability this afternoon and evening with
1500-2500 J/kg MLCAPE. Mid- level lapse rates are 6 C/km and
should be steepening slightly late this afternoon. Dew points
near or in excess of 70 degrees and PWs exceeding 2 inches
should result in ample MLCAPE of 2500-3500 J/kg east of I-81.
Despite weak flow of 15 kts in the mid-levels, the combination
of strong convergence along the lee trough couple with added
convergence, lift and modest low level directional shear across
bay/river breeze circulations should be enough to maintain a
volatile structure to thunderstorm clusters capable of
producing scattered wind damage; a couple of considerable
microbursts can't be completely ruled out give a slight
enhancement of about 20 kts at 700 mb around the northern
periphery of ridging off the Carolinas and DCAPE around 1000
J/kg. Large hail cannot be ruled out either given the strong to
extreme instability. HREF probabilities of updrafts speeds >20
m/s of 50-70% support the notion of scattered severe
thunderstorm coverage this afternoon and evening.
A Flash Flood Watch remains in effect for northeastern MD as
well as the Baltimore and Washington Metro areas. Thunderstorms
are most likely to produce flash flooding across these areas,
where the best moisture is. Also, as the shortwave passes
through, it does appear that it will be strong enough for low
pressure to develop. Training convection expected across the
Baltimore metro area into northeastern MD. Farther southwest,
convection may be a little more progressive across the DC area,
but there may be a couple rounds, and very heavy rainfall rates
may still cause issues with flash flooding in urban areas even
if it is somewhat progressive. That's why the watch was issued
for this area. An expansion of the watch may be needed in area
to the northwest into north-central MD, or even across portions
of southern MD. Will continue to monitor this possibility
throughout the day.
The shortwave will move off to the east later this evening and
overnight. Convection should dissipate this evening for most
areas, but it may hang around for a bit across northeastern MD
before dissipating overnight. Areas of fog and low clouds are
possible overnight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Previous discussion...
High pressure will build to our north and east Saturday behind a
shortwave, and this will cause a weak cold front to advance
farther southwest, most likely stalling out near the Potomac
River. More showers and thunderstorms are possible Saturday
across anywhere, but the best chance for stronger to perhaps
even severe storms as well as an isolated flash flood threat
will be near and southwest of the boundary (most likely
southwest of the Potomac River into the Potomac Highlands and
central VA).
Convection will likely dissipate later Saturday night, but more
low clouds and fog area possible Fog may be locally dense as
well.
The boundary will remain nearly stationary for Sunday, but it
should weaken as upper-level high builds closer. Therefore, it
will likely turn out warm and humid. More showers and
thunderstorms are possible, with the best chance for a stronger
storm being south and west of the Potomac River. Coverage may be
more isolated or widely scattered since there will be height
rises from the building upper-level high.
More warm and humid conditions are expected Sunday night as
convection wanes, and there may be areas of low clouds and fog.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The upper-level ridge will start to break down on Monday across the
southeast US, while a trough moves east out of the Midwest. The
stalled frontal boundary will still be close to the CWA Monday into
Tuesday. Several disturbances will ride along the front through
Midweek providing the forcing for greater coverage of showers and
thunderstorms at times. There will be weak flow and ample moisture,
so isolated flash flooding appears to be the primary threat. The
potential for at least isolated severe thunderstorms is also
possible, though confidence remains low due to subtle mesoscale
features not yet resolved.
By midweek, attention will be turned to the remnants of what is now
Hurricane Ida (please consult hurricanes.gov for the latest forecast
from NHC). The current NHC forecast has Hurricane Ida making
landfall along the Gulf Coast region and then being steered
northeast by the trough that will be moving through the Ohio Valley.
This brings the remnants of Ida in the vicinity of the Mid Atlantic
by the middle of next week. With a stalled frontal boundary nearby,
an influx of tropical moisture to an airmass with preceding
anomalous moisture, and the trough providing additional ascent for
precipitation, there could be an elevated flood/flash flood risk
across parts of the Mid Atlantic, including parts of the local
region. The exact track of the remnants of Ida and other
aforementioned features will determine the exact timing, amounts,
and locations of the associated rainfall, so please monitor the
latest forecast for updates.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorms late this afternoon into this evening along the
Bay/Potomac breezes near KDCA, KBWI, and KMTN, as well as near
KIAD late this afternoon, may produce gusty winds and subVFR
cigs/vsbys.
Convection will wane overnight, but patchy fog is possible
toward morning. Fog may be a little more widespread compared to
recent days due to more rainfall expected this afternoon/evening.
IFR vsbys are possible. Low clouds may impact the northeastern
terminals Saturday morning, especially KBWI, KMTN and possibly
KDCA and KIAD. MVFR cigs are most likely.
More showers and thunderstorms are possible Saturday
afternoon/evening as well as Sunday afternoon/evening. The best
chance for a stronger storm will be across KMRB and KCHO. Areas
of low clouds and fog are likely Saturday night into Sunday
morning, and possible Sunday night.
Flight restrictions are possible at times Monday and Tuesday due to
showers and thunderstorms in the area due to a stalled frontal
boundary over the Mid Atlantic.
&&
.MARINE...
A weak cold front will approach tonight before passing through
Saturday. Light southerly winds this evening will likely turn
to the north and northeast later tonight through Saturday. Winds
should remain below SCA criteria, but gusts may be close for a
period later Saturday into Saturday night due to a weak pressure
surge.
Light onshore winds are expected Sunday through Sunday night.
Thunderstorms are likely over the water this afternoon and
evening, and some may cause gusty to damaging wind gusts. More
thunderstorms are possible Saturday afternoon and evening, and
again Sunday afternoon and evening, but coverage may be more
isolated or scattered.
Winds will remain below SCA criteria for the majority of Monday and
Tuesday. However, showers and thunderstorms could result in gusty
winds prompting SMWs or MWSs during the afternoon and evening both
days.
&&
.TIDES/COASTAL FLOODING...
A light southerly flow may increase as it turns north and
northeast Saturday into Saturday night, before turning light
again but remaining onshore Sunday. This will cause elevated
water levels. Confidence for minor flooding is low at this time
since the flow will be light, but it may be close for sensitive
areas.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 11 PM EDT this evening for DCZ001.
MD...Flash Flood Watch until 1 AM EDT Saturday for MDZ006-008-011-
014-507-508.
Flash Flood Watch until 11 PM EDT this evening for MDZ013-504-
506.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ053-054.
WV...None.
MARINE...Flash Flood Watch until 11 PM EDT this evening for ANZ535.
&&
SYNOPSIS...BJL
NEAR TERM...BJL/KLW
SHORT TERM...BJL
LONG TERM...CPB
AVIATION...KLW/CPB
MARINE...KLW/CPB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 27, 5:45 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 545 AM EDT Fri Aug 27 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-281000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight Severe storms are possible this afternoon and evening, with damaging winds being the primary threat. A Flash Flood Watch is in effect for the Baltimore and Washington Metropolitan areas as well as northeastern Maryland for this afternoon into tonight. Scattered instances of flash flooding are possible due to heavy rain from thunderstorms. Elsewhere, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-281000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Severe storms are possible this afternoon and evening, with damaging winds being the primary threat. The best chance for severe storms will be near and east of the Interstate 81 corridor across eastern West Virginia, northern Virginia, and into central Maryland. A Flash Flood Watch is in effect for portions of central Maryland near Washington and Baltimore. Scattered instances of flash flooding are possible due to heavy rain from thunderstorms. Elsewhere, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-281000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight Isolated instances of flash flooding and severe storms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Aug 27, 4:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
425 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 2 E POTOMAC 39.02N 77.17W
08/27/2021 MONTGOMERY MD TRAINED SPOTTER
TREE DOWN ON GAINSBOROUGH ROAD NEAR DEMOCRACY
BOULEVARD.
&&
EVENT NUMBER LWX2105641
CPBLocal storm report, Aug 27, 4:34 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 2 S ROCKVILLE 39.05N 77.16W
08/27/2021 MONTGOMERY MD TRAINED SPOTTER
MULTIPLE TREES DOWN IN THE WILLERBURN ACRES
NEIGHBORHOOD.
&&
EVENT NUMBER LWX2105642
CPBLocal storm report, Aug 27, 4:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLOOD 1 N NATIONAL ZOO 38.95N 77.05W
08/27/2021 DISTRICT OF COLUMB DC BROADCAST MEDIA
WATER RESCUE ON BROAD BRANCH ROAD NW NEAR SOAPSTONE
VALLEY. ROAD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LWX2105644
CPBLocal storm report, Aug 27, 4:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
453 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 NW BALLENGER CREEK 39.40N 77.46W
08/27/2021 FREDERICK MD 911 CALL CENTER
TREE AND WIRES DOWN ON JEFFERSON PIKE NEAR WYE CREEK
DRIVE.
&&
EVENT NUMBER LWX2105645
CPBLocal storm report, Aug 27, 5:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG WOLF TRAP 38.95N 77.29W
08/27/2021 FAIRFAX VA DEPT OF HIGHWAYS
TREE DOWN ON ROUTE 7380 NEAR BLACK-EYED SUSAN LANE.
&&
EVENT NUMBER LWX2105646
CPBLocal storm report, Aug 27, 5:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
512 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG 1 NE THE AMERICAN LEGIO 38.97N 77.18W
08/27/2021 MONTGOMERY MD DEPT OF HIGHWAYS
TREE DOWN ON INNERLOOP RAMP TO WESTBOUND CLARA BARTON
PARKWAY.
&&
EVENT NUMBER LWX2105647
CPBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:56 AM EDT | Flash Flood Watch | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 17 hr |
| Aug 27, 3:01 PM EDT | Special Marine Warning | LWX | 79 min | |
| Aug 27, 3:05 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Falls Church | 40 min |
| Aug 27, 3:36 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax | 19 min |
| Aug 27, 4:11 PM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Fairfax, City of Falls Church | 3 hr |
| Aug 27, 4:44 PM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria | 3 hr |
| Aug 27, 4:46 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax | 44 min |
| Aug 27, 4:48 PM EDT | Special Marine Warning | LWX | 66 min | |
| Aug 27, 4:57 PM EDT | Special Marine Warning | LWX | 70 min | |
| Aug 27, 5:44 PM EDT | Areal Flood Warning | LWX | Fairfax, City of Alexandria | 2 hr |
| Aug 27, 6:30 PM EDT | Special Marine Warning | LWX | 71 min | |
| Aug 27, 7:07 PM EDT | Special Marine Warning | LWX | 55 min | |
| Aug 27, 2:35 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 40 min |
| Aug 27, 3:25 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 30 min |
| Aug 27, 4:14 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 46 min |
| Aug 27, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 33 min |
| Aug 27, 5:06 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 20 min |
| Aug 27, 5:52 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 53 min |
| Aug 27, 6:10 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 32 min |
| Aug 27, 6:11 PM EDT | Areal Flood Warning | LWX | Charles, Prince George's | 3 hr |
| Aug 27, 6:13 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford | 3 hr |
| Aug 27, 6:17 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 29 min |
| Aug 27, 6:28 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.